Arkansas, 2019Flood in Arkansas, April 18, 2019
April 18, 2019 · NWS MEG · 1 event in 1 county or zone
Heavy rain during the early morning hours resulted in some flooding over parts of eastern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain during the early morning hours resulted in some flooding over parts of eastern Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 18, 5:32 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 18, 5:32 AM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
632 AM CDT Thu Apr 18 2019
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 320 AM CDT Thu Apr 18 2019/
Currently skies were clear across the southeast counties with
partly to mostly cloudy skies elsewhere. Temperatures were in the
60s with south winds of 5-15 mph. Line of convection on radar
associated with shortwave lifting northeast over the Ozarks is
maintaining an occasional strong intensity as it rolls through
central Arkansas. This activity should reach the western counties
shortly and the MS River by 5 am.
For today and tomorrow...Plains storm system will bring bouts of
heavy rain and a slight risk for severe weather to the area.
First round is progged to weaken early this morning as it gets
east of the Mississippi River. Training of new storms and heavy
rainfall will set up before noon across eastern Arkansas in
advance of the approaching shortwave in Texas. So questions
remain on the timing of convection in the far southeast counties.
CAM's have been slowing things down a bit overnight...so rain may
hold off until after 4 pm in far northeast Mississippi. The Day1
outlook has nearly removed the Enhanced Risk out of the CWA...due
mainly to marginal midlevel lapse rates and significant cloud
cover maintaining a weak cap near 850mb. These actions are
reducing SBCAPE amounts to under 400 j/kg during what would be
peak heating (late afternoon). The shear though will be
increasing after 21z as a surface wave and frontal boundary slide
into northwest Mississippi. So a line of convection with
occasional bowing segments seems the most plausible outcome as it
marches east. In addition brief spin-ups will be possible if the
convection at times can become orthogonal to the mean storm flow.
Storms should cross over into Alabama between 7-8pm.
As far as the flash flood threat...have expanded the watch to
encompass the entire Midsouth. The ground has remained just under
saturation since the past weekend's 2 to 3 inches amounts. Now
latest guidance is suggesting more 3 than 2 inch amounts falling
today over the western and northern counties...posing a more
widespread problem for both river's and urban/low lying areas.
Extended the watch out in time as well to accommodate the slower
exit of precipitation. The heavier rain should shift east of the
area around midnight but clouds and light showers and/or drizzle
will continue nearly all day tomorrow...especially in the east as
the main upper trough closes off. After seeing highs today in the
upper 60s to mid 70s...breezy northwest winds tomorrow will
provide for readings in the 50s. Basically normal highs for
late February. Partial clearing of skies Friday night will drop
temperatures to the low 40s.
Saturday through Monday...dry this 3-day period with temperatures
moderating back to above normal starting Easter Day.
Middle of next week...seasonal to slightly above seasonal
temperatures with the slow approach of the next shortwave and
cold front. Extended models differ on exact precipitation timing
so left rain chances under 50 percent.
JAB
&&
.AVIATION...12Z TAFs
Ongoing showers and thunderstorms should begin to impact MEM and
MKL over the next hour or two resulting in MVFR vis. Guidance
redevelops another round of showers and thunderstorms this
afternoon, so maintained prevailing thunderstorms for much of the
day at MEM, MKL and TUP. Winds will remain enhanced, generally
12-15kts through the TAF cycle shifting from the Northwest as the
prevailing thunder ends. Cigs are expected to lower to IFR levels
overnight.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Flash Flood Watch through this evening for Dunklin-Pemiscot.
MS...Flash Flood Watch through this evening for Coahoma-DeSoto-Panola-
Quitman-Tallahatchie-Tate-Tunica-Yalobusha.
Flash Flood Watch through this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Pontotoc-Prentiss-Tippah-Tishomingo-Union.
TN...Flash Flood Watch through this evening for Dyer-Lake-Lauderdale-
Obion-Shelby-Tipton.
Flash Flood Watch through this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Apr 18, 2:09 AM CST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
309 AM CDT Thu Apr 18 2019
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-191015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
309 AM CDT Thu Apr 18 2019
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A flash flood watch is in effect for the entire Midsouth today.
Heavy rainfall may lead to both river and flash flooding.
There is a Slight and Marginal Risk for severe thunderstorms over
the Midsouth today. Most favored location is north Mississippi.
Primary threat is damaging winds. Secondary threats are brief
tornadoes and large hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
JAB
Flood, Lee
- When
- April 18, 6:36 AM CST to 8:36 AM CST
- Where
- Lee County, Marianna to 1.92 mi SE of Marianna Lee Co Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 34.770, -90.750
Heavy rain resulted in flooding on Highway 79 in Marianna.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, April 18, 20191 death · $23 million · EF2 · 153 events
- Damaging Wind and Strong Wind in Mississippi, April 18, 20191 death · $20,000 · 52 kt wind · 2 events
- Flood in Wisconsin, April 18 to 29, 20191 death · 1 injured · 1 event
- Hail and Lightning Strike in Illinois, April 18, 20191 death · 1.25 in hail · 3 events
- Rip Current in California, April 18, 20191 death · 1 event
- Strong Wind in Texas, April 18, 20191 death · 1 event
- Flash Flooding and Hail in Louisiana, April 18 to 19, 201910 injured · $5,000 · 50 kt wind · 9 events
- Damaging Winds in Alabama, April 18, 2019$111,000 · 52 kt wind · 14 events
- Flooding in North Dakota, April 18 to 22, 2019$150,000 · 3 events
- Flash Flood in Wisconsin, April 18, 2019$100,000 · 1 event
- Damaging Winds in Texas, April 18, 2019$47,000 · 54 kt wind · 8 events
- Damaging Winds in Mississippi, April 18, 2019$42,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822657.